Posted 18 December 2012 - 07:48 PM
I'm so glad I came on the boards today and found this thread. I don't wanna hijack your Xyrem thread, DeathRabbit, but I'm still struggling in the middle of my own Xyrem story and need some encouragement.
I started 2.25g twice a night back in early October. I certainly didn't feel better the next day, or the day after that. I did have about a day and a half somewhere along the way where I actually felt pretty good. Then my doc told me to titrate up to 3g twice a night. I was scared (this med really scares me), but I did it. And I jerked awake in the middle of the night feeling like I was puking. I managed to fall back asleep but kept waking up with the same feeling for about 2h. In hindsight, I think I was just gagging on a little of the stuff and it was really no big deal. But I was totally freaked out by how I felt - you do NOT want to be awake when this stuff is in full gear.
Anyway, that experience has made me so afraid that I'm moving VERY slowly with the dose. I went back down to 2.25g twice a night and stayed there for a few weeks. But I still felt like crap. I took the plunge and tried the 3g x2 again, but this time I ended up with horrible night sweats and waking up constantly. I'm not a PWN who wakes constantly. I sleep like the dead, but it turns out I'm in REM all night and my body just never ever ever wants to wake up. Waking up all night and drenching my sheets wasn't something I could tolerate, so I dropped back to 2.25g x2 and did some more reading. I came across the various threads about supplements, etc. and started trying a few things. After some trial and error, I ended up adding an evening magnesium/potassium supplement to my routine.
Armed with what I hoped would keep my electrolytes more in balance, I went back to the 3g x2. After about 3 days, I experienced that "tiger chasing me" kind of feeling. I could not calm my body down. My mind was calm, but I was physically anxious. It was kinda awful, and I ended up having a huge fight with my Mom about this f'in disease. (She told me at one point that I had apparently not made the severity of my illness clear to her...NOT a good idea to tell someone who is already freaking out and feels that their life is falling down around them. I should have asked her if she even bothered to read the awesome brochure I'd sent her. Anyway, this is definitely a topic for another thread. he he he)
Fortunately, after another 3 days or so, the physical spaz feeling went away and...I...felt...amazing!!! All of a sudden, I was awake! I experienced what it is like to get through a whole day and not have to work at staying awake. It was the most amazing feeling - I was sooo happy. I felt like a deep darkness had finally been lifted from me. It was so so incredible I can't even find the words. I'd fall asleep peacefully, sleep all night, wake up easily and be ready to start my day. I could think and communicate at work. I could talk rationally, keep my emotions in perspective, and not dread tackling the mountain of work piled on my desk. I had the energy to do it.
That lasted for 5.5 days, and then the shoe just dropped. I was fine one minute - and the next minute I was very NOT fine. In the middle of my work Christmas party, I had what I guess I'll call a severe sleep attack for lack of any better way to describe it. All of a sudden, I did not want to be there. I did not want to talk. I wanted to be away from everyone and just sleep. I faked it until I could leave, and then the drive home was one of the worst of my life. I struggled so so hard to stay awake. I did make it home, but this marked the beginning of another period of struggling. As it turns out - TMI alert here - my monthly visitor arrived 2 days later. I was hoping against hope that it was the reason for my downfall, and I hoped that I would get better once it passed. It didn't. 10 days later, and I've been swallowed back up in the dark hole of EDS.
Two days ago, I upped my dose to 3.25g twice a night. I know it's not a big change, but I'm just so scared of this med. I see my doc on Thursday, so hopefully he will have some advice. I have found that the Xyrem nurse and my doc don't really have all the answers. Some of the things they've told me have either backfired, or I just don't agree with. I've learned a lot more by reading this forum and hearing from all of your experiences than I have from them. With that said, I hope my doc will have some good advice for me on Thursday.
For those of you who have gotten to your happy place on Xyrem - what does it feel like? Does it actually last once you get there? I am so incredibly disheartened to feel so awful again after having a few days where I felt so great.
Any advice or words of wisdom to keep us going?
Hang in there DeathRabbit - and keep posting your story. I am eager to keep reading it!!!
(And, to answer your libido question...yes, I am like the sexpot of the century if I don't fall asleep instantly. I worry that I kinda freak my husband out when I get like that, but at least he's reaping the benefits! ha ha!)